MAUDE Adverse Event Report: SYMMETRY SURGICAL INC BOVIE; HIGH TEMP CAUTERY

SYMMETRY SURGICAL INC BOVIE; HIGH TEMP CAUTERY
Catalog Number 231
Health Effect - Clinical Code Burn, Thermal (2530)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
End customer was using the 231 cautery to complete an in-office circumcision.During the procedure: the cautery was used outside the body.The procedure was completed without any supplemental procedures.The cautery was being used for 1-2 seconds activated and 15 seconds relaxed in a cyclic pattern.The burn occurred on the side of the physician's glove and the paper drape.The paper drape did cause a small burn to the patient, but was not sever to require any medical attention.No separate medical attention was pursued for both patient and physician.The product was received for evaluation on 6/12/2019.The product received was of new product from the same lot number.The product involved in the case was not returned.The returned product from the same lot number was tested for voltage measured at the tip with a multimeter 20250-53 with serial number (b)(4).The products measured between 1.91v-2.14v.The voltage correlated to the temperature using bovie vp-0147 measured between 2,306.50-2,469.99 fahrenheit.This voltage and temperature are within normal range for the product specification.Additionally, the dhr (device history record) for the lot number involved was reviewed.There were no related non-conformities noted during manufacturing and processing of the product.All items were noted to be within manufacturing specifications from the manufacturer.Based on the testing completed and the review of the history file, it can be determined that the product that the customer received was within specifications.A true root cause is undetermined, however, it the most probable cause is from misuse while using the device.This report can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or the need for corrective actions a follow-up report will be submitted.The actual date of the event is unknown.
 
Event or Problem Description
During a procedure the fenestrated drape,a piece of sterile gauze and the doctor's glove caught fire.It was discovered later by notification from parents that the child also received a small burn on the leg that was not noticed at the time of the procedure.

Brand Name
BOVIE
Common Device Name
HIGH TEMP CAUTERY
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
MDR Report Key8700586
Report Number3007208013-2019-00020
Device Sequence Number2386715
Product Code HQP
UDI-Device Identifier00607151011017
UDI-Public00607151011017
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K121441
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number231
Device Lot Number0918J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2019
Initial Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1